MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN LT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN LT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74022123
Medical Device Problem Codes Failure to Osseointegrate (1863); Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 11/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery was performed on (b)(6) 2022, the patient experienced loosening of one (1) jrny ii bcs femoral oxin lt sz 3, one (1) journey tibia base np lt sz 3, one (1) gns ii resurf pat 32mm and one (1) jrny ii bcs xlpe art isrt sz 3-4 lt 10mm.This event was treated by conducting a revision surgery on (b)(6) 2022.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, no supporting clinical documentation has been provided.Reportedly, implant loosening necessitated the revision; however, definitive contributing clinical factors could not be concluded based on the limited information provided.The patient impact beyond the reported loosening and revision cannot be determined.No further medical assessment is warranted at this time.Therefore, no further clinical/medical assessment is warranted at this time.Should any additional relevant medical information be provided, this case would be re-assessed.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee system revealed that looseness of components has been identified in possible adverse effects section as a result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk levels are still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.With the results of this investigation the root cause of this event could not be determined.Factors that could contribute to the reported event include abnormal motion over time, bone degeneration, size selected, lack of ingrowth, osteolysis and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS FEMORAL OXIN LT SZ 3
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15923367
Report Number1020279-2022-04894
Device Sequence Number12064602
Product Code JWH
UDI-Device Identifier00885556170311
UDI-Public00885556170311
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number74022123
Device Catalogue Number74022123
Device Lot Number16FM02222
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2022
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GNS II RESURF PAT 32MM(PN:71420576, LN:14HM05702).; JRNY II INS SZ3-4 LT10MM(PN:74027242,LN:13EM11674).; JRNY TIBIA BASE LT SZ 3(PN:74022223, LN:18EM00660).
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown